Jump to content
CrazyBoards.org

Recommended Posts

I loved risperdal, was on it for years. Calmed my head, cleared the fog. Pdoc decided to check my prolactin level, and it was too high, so he took me off of it. He did say that it was a short term med, not long term. I miss it.

 

 

Link to comment
Share on other sites

The first time I was on it (brand), I loved it and it helped me get my life back on track. The second time I was on it (generic), it didn't do a whole lot for me. You've just got to watch your prolactin levels though.

Link to comment
Share on other sites

I've been on generic and it's been super effective at the low dosage I'm on. Few side effects and the ones I do experience are just fine such as minor apathy and food cravings - which have been helpful because prior I didn't eat all that much. It's been like a missing piece of a jigsaw puzzle and I'm really happy with it at the moment. It's removed delusions and lessened hallucinations and my anxiety, depression too has been knocked a lot and I feel like my old self.

Edited by Southern Discomfort
  • Like 1
Link to comment
Share on other sites

I didn't mean to imply that Risperdal genreics are bad. There seems to be a phenomenon with some people where Risperdal doesn't work the same the second time around. It was true for me which was too bad. I really liked how it helped me with virtually no side effects. It didn't even sedate me at all. It was just like taking a sugar pill for me, but it did work and, as I said, helped me get my life back on track.

Link to comment
Share on other sites

Risperdal messed me up bad. 

I had dizziness, severe muscle tension so much that my whole body was stiff, akathisia, i gained 60 lbs, i had tons of sexual problems, my prolactin levels were high, my triglycerides were high, my cholesterol got messed up bad, i couldnt concentrate, had memory problems, it gave me nightmares, fever, i forget what else it caused...

my pdoc took me off of it after i got gynecomastia (male breast growth).  They still never went away and that was back in 2006

Edited by Nystagmus
Link to comment
Share on other sites

So far I'm drowsy in the mornings and I can't sleep at night. Get crazy intense dreams when I do sleep though.

I'm going to give it a few weeks. Already doesn't feel as bad as the Seroquel - gahd I hhhhhhate that stuff. So glad to be off it.

Link to comment
Share on other sites

  • 2 weeks later...

I just went back on Risperdal. In the past, I've taken it short term: 1mg a day to stomp on mania. I know that is a low dose, but it worked. But after the crisis was over, I'd start getting too sedated.

I just started it again 2 days ago at .5 mg in the hope it wouldn't be as sedating. I'm taking it because i have to stop taking Latuda because it would cost me $700 a month. They are both AAPs that end in "done" so we are hoping that means there will be some similar action.

I've never been on it long enough to worry about prolactin levels.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...